Michigan, 2010Damaging Winds in Michigan, July 11, 2010
July 11, 2010 · NWS DTX · 3 events in 3 counties and zones
Isolated severe thunderstorms developed during the late afternoon hours, producing damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed during the late afternoon hours, producing damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 11, 2:44 PM EST, 26 minutes earlier.
Area forecast discussion, Jul 11, 2:44 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT SUN JUL 11 2010
.SHORT TERM...TONIGHT
COMPARED TO YESTERDAY...VERY SIMILAR FORECAST ON TAP HEADING INTO
THE EVENING WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS
THE AREA. SURFACE RIDGE AXIS HAS GRADUALLY SHIFTED EASTWARD ALLOWING
DECENT SOUTHWESTERLY FLOW TO ADVECT SLIGHTLY HIGHER TEMPERATURES
INTO THE AREA. DECENT LOW LEVEL LAPSE RATES ACROSS THE AREA AS WELL
WITH THE 12Z DTX SOUNDING NEARLY DRY ADIABATIC THROUGH 650 MB.
MOISTURE AVAILABILITY IS SOMEWHAT LACKING THOUGH WITH SURFACE
DEWPOINTS IN THE LOWER 60S. THIS HAS LEAD TO AROUND 1200 J/KG OF
CAPE ACROSS THE AREA. OTHER MAIN LIMITING FACTOR FOR ORGANIZED
CONVECTION IS THE LACK OF ANY LARGE SCALE FORCING. ONCE AGAIN...ANY
CONVECTION THAT DOES MANAGE TO DEVELOP HAS TO DEPEND ON LOCAL
SMALL SCALE FEATURES. SIMILAR TO YESTERDAY...THE BEST CHANCES ARE
ACROSS THE NORTH AND WEST IN ASSOCIATION WITH THE THERMAL TROUGHING.
THIS IS SUPPORTED WELL BY RECENT RADAR TRENDS WHICH SHOW THE
STRONGEST STORMS OVER THE SAGINAW VALLEY AND THE THUMB. WITH A
STRONGER SOUTHWESTERLY WIND TODAY...LAKE BREEZES HAVE STRUGGLED TO
DEVELOP BUT THERE HAVE STILL BEEN SOME ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHEAST THIS AFTERNOON SO WILL CONTINUE
ISOLATED MENTION THROUGH THE EVENING.
OTHER MAIN FORECAST CONCERN WILL BE THE POTENTIAL FOR PRECIP EARLY
TOMORROW MORNING AS A POTENT MID LEVEL VORT MAX CURRENTLY SEEN ON
WATER VAPOR IMAGERY ACROSS IOWA MOVES INTO THE REGION. TIMING IS THE
MAIN CONCERN FOR THE TONIGHT PERIOD SINCE IT IS POSSIBLE A FEW
SHOWERS MAY ENTER THE AREA PRIOR TO 12Z. THIS MORNINGS RUN OF THE
NAM CONTINUES TO STRUGGLE WITH CONVECTIVE FEEDBACK ISSUES SO DID NOT
PUT MUCH WEIGHT INTO THAT SOLUTION. MEANWHILE...12Z GFS CONTINUES TO
SUPPORT A MUCH WEAKER AND FURTHER SOUTH SURFACE LOW. GIVEN THE
AMOUNT OF UNCERTAINTY...WILL RETAIN CHANCE WORDING FOR A FEW HOURS
PRIOR TO 12Z MAINLY WEST OF THE 175 CORRIDOR. DID NOT STRAY TOO FAR
FROM MOS GUIDANCE ON MIN TEMPS WITH VALUES IN THE MID 60S EXCEPT FOR
THE DETROIT HEAT ISLAND WHERE TEMPS WILL LIKE ONLY DROP INTO THE
LOWER 70S.
&&
.LONG TERM...
STRONG SHORTWAVE CURRENTLY SEEN ON WATER VAPOR MOVING THROUGH
CENTRAL IA WILL CONTINUE EASTWARD OVERNIGHT...AND WILL LIKELY
EXTEND FROM SOUTHERN LOWER MI THROUGH INDIANA BY 12Z MONDAY
MORNING. MEANWHILE LONGWAVE TROUGH WILL CONTINUE TO DIG SOUTHEAST
INTO ONTARIO...WITH THE SOUTHERN EXTENSION OF THE LOWERING HEIGHTS
AND ATTENDANT COLD FRONTAL BOUNDARY SETTLING SOUTHEAST INTO THE
STATE. THE COMBINED CONTRIBUTION OF THESE FEATURES TOWARD AN
INCREASE IN LARGER SCALE ASCENT THROUGH THE DAY WILL CONTINUE TO
SUPPORT HIGHER END POPS GIVEN THE FAVORABLY MOIST AND WEAKLY
UNSTABLE CONDITIONS. THE STRONGEST FORCING ATTENDANT TO THE
AFOREMENTIONED SHORTWAVE NOW APPEARS TO REMAIN JUST SOUTH INTO THE
NORTHERN OHIO VALLEY AS IT TRACKS EAST...TIED TO THE STRONGER HEIGHT
FALLS/WEAK SURFACE LOW DEVELOPMENT AND ALONG THE NOSE OF 35-40 KNOT
LOW LEVEL JET WRAPPING AROUND THE SOUTHERN BASE OF THIS SYSTEM.
GIVEN AN ALREADY LACKLUSTER LOOKING DEEP LAYER WIND PROFILE...THIS
SUGGESTS LESS IMPRESSIVE DYNAMICS WILL EXIST LOCALLY FOR SUSTAINING
A MORE ORGANIZED SEVERE THUNDERSTORM THREAT. IN ADDITION...EARLY DAY
CLOUD COVER/PRECIPITATION LEAVES THE OVERALL DESTABILIZATION
POTENTIAL IN QUESTION. SHOULD A PERIOD OF BETTER DIABATIC HEATING
EVOLVE INTO THE AFTERNOON...A COUPLE OF STRONG TO MARGINALLY
SEVERE CELLS COULD ORGANIZE. LINGERING SHOWERS/ISOLATED THUNDER
WILL CONTINUE IN THE VINCINITY OF THE MAIN LOW LEVEL CONVERGENCE
BOUNDARY AND/OR ANY RESIDUAL OUTFLOWS INTO MONDAY NIGHT...ALTHOUGH A
DIURNALLY INDUCED DIMINISHING TREND IN COVERAGE WILL LIKELY
COMMENCE OVERNIGHT.
THE SECOND IN A SERIES OF CLOSED UPPER LOWS CURRENTLY CENTERED OVER
THE GULF OF ALASKA WILL EJECT EASTWARD ACROSS SOUTHERN CANADA
THROUGH THE EARLY TO MID WEEK PERIOD. RESIDUAL LOW TO MID LEVEL
TROUGHING COMBINED WITH DAYTIME HEATING/STEEPENING LOW LEVEL LAPSE
RATES...PERHAPS AIDED BY THE PASSAGE OF A WEAK/POORLY RESOLVED
SHORTWAVE...WILL MAINTAIN A LOW SHOWER/THUNDER CHANCE THROUGH
TUESDAY EVENING. LOWERING HEIGHTS ACROSS THE NORTHWEST CONUS WILL
THEN RESULT IN DOWNSTREAM UPPER RIDGE AMPLIFICATION INTO THE GREAT
LAKES ON WEDNESDAY. THIS WILL BRING MID LEVEL HEIGHTS UP OVER 592
DM BY EVENING AND ALLOW 850 MB TEMPERATURES TO REACH THE UPPER TEENS
ACROSS THE SOUTH. GIVEN A WELL-MIXED ENVIRONMENT UP THROUGH THIS
LAYER UNDER MOSTLY SUNNY SKIES AND A SLIGHT INCREASE IN THE LOW
LEVEL SOUTHERLY WIND COMPONENT BEHIND THE DEPARTING SURFACE
RIDGE...HIGHS OF UPPER 80S/NEAR 90 LOOK ATTAINABLE.
MAIN AREA OF HEIGHT FALLS WILL SHIFT NORTHEAST AS THE UPPER LOW
WOBBLES TOWARD HUDSON BAY WEDNESDAY NIGHT/THURSDAY. THIS SUGGESTS
THAT THE ACCOMPANYING COLD FRONT WILL TEND TO WEAKEN WITH TIME AS IT
SHIFTS ACROSS THE GREAT LAKES THURSDAY/THURSDAY NIGHT. DESPITE
THIS...CHANCE POPS CERTAINLY REMAIN WARRANTED WITH THE FRONTAL
PASSAGE OCCURRING LOCALLY DURING THE AFTERNOON...UNDER POSITIVE
THETA-E ADVECTION/MOIST BOUNDARY LAYER CONDITIONS AND A WEAKLY
CAPPED ENVIRONMENT CARRYING POTENTIALLY 2000 J/KG OF SBCAPE WITH
SURFACE TEMPS AROUND 90/LOWER 90S.
SUBTLE AND BRIEF COOLING/DRYING OF THE AIR MASS IN THE WAKE OF THE
FRONTAL PASSAGE FOR FRIDAY...AS THE AREA REMAINS WITHIN
PROGRESSIVE/ZONAL WESTERLY FLOW BENEATH THE CLUSTER OF CLOSED LOWS
SITUATED OVER CANADA. ANOTHER LOW EMERGING OUT OF SOUTHWEST CANADA
WILL DIG EAST-SOUTHEAST ALONG THE CANADIAN BORDER NEXT WEEKEND...
ALLOWING ANOTHER WEAKENING COLD FRONT TO SHIFT INTO THE GREAT LAKES
DURING THIS TIME. GIVEN A SUFFICIENTLY MOIST/UNSTABLE RESIDENT
ENVIRONMENT...AN ADJUSTMENT UPWARD IN POPS WILL LIKELY BE NEEDED
ONCE TIMING BECOMES MORE CERTAIN.
&&
.MARINE...
DIURNAL SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN LATER THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER...THE CHANCE FOR
PRECIPITATION WILL INCREASE AGAIN TOMORROW AS A SLOW MOVING COLD
FRONT MOVES EAST ACROSS THE REGION. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT ON TUESDAY AND WEDNESDAY BRINGING A RETURN TO
TRANQUIL CONDITIONS. SOUTHERLY WINDS WILL INCREASE ON THURSDAY IN
ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST.
&&
.AVIATION...ISSUED 121 PM EDT SUN JUL 11 2010
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS AT MOST TAF SITES. THE ONLY EXCEPTION WILL BE
ACROSS THE NORTH...ESPECIALLY MBS...WHERE SHOWERS AND
THUNDERSTORMS ARE CURRENTLY DEVELOPING AND ARE EXPECTED TO IMPACT
THE AREA LATER THIS AFTERNOON. CHANCE OF AN ISOLATED SHOWER OR
THUNDERSTORM APPEARS TOO LOW TO BE INCLUDED IN THE SOUTHERN TAF
SITES AT THIS TIME. CHANCE OF RAIN WILL INCREASE ACROSS THE ENTIRE
AREA TOMORROW MORNING AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE
GREAT LAKES REGION. SOUTHWESTERLY WINDS WILL GRADUALLY BECOME MORE
SOUTHERLY AS THIS SYSTEM APPROACHES.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...AGD
LONG TERM....MR
MARINE.......AGD
AVIATION.....AGD
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 11, 3:05 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 PM EDT SUN JUL 11 2010
MIZ047>049-053>055-060>063-068>070-075-076-082-083-120815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
405 PM EDT SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
THIS EVENING WITHIN A MOIST AND UNSTABLE ENVIRONMENT. THESE STORMS
MAY PRODUCE WIND GUSTS UP TO 50 MPH...HAIL TO DIME SIZE AND HEAVY
DOWNPOURS AS THEY MOVE EAST AT 20 MPH.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN LATE TONIGHT ALONG AND WEST
OF I-75 IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE...AS THEY TRACK EAST AT 25 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AS LOW PRESSURE
TRACKS EAST ACROSS THE NORTHERN OHIO VALLEY AND A WEAK COLD FRONT
SETTLES INTO LOWER MICHIGAN. WHILE A WIDESPREAD SEVERE THUNDERSTORM
THREAT IS NOT ANTICIPATED...A COUPLE OF STORMS MAY BECOME MARGINALLY
SEVERE CONTAINING WIND GUSTS TO 60 MPH. STRONGER STORMS WILL ALSO
CONTAIN HEAVY RAINFALL AND SMALL HAIL.
THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY AND AGAIN ON
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
405 PM EDT SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
THIS EVENING WITHIN A MOIST AND UNSTABLE ENVIRONMENT. THESE STORMS
MAY PRODUCE WIND GUSTS UP TO 50 MPH...HAIL UP TO DIME SIZE AND HEAVY
DOWNPOURS AS THEY MOVE EAST AT 20 MPH.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN LATE TONIGHT ALONG AND WEST
OF I-75 IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE...AS THEY TRACK EAST AT 25 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AS LOW PRESSURE
TRACKS EAST ACROSS THE NORTHERN OHIO VALLEY AND A WEAK COLD FRONT
SETTLES INTO LOWER MICHIGAN. WHILE A WIDESPREAD SEVERE THUNDERSTORM
THREAT IS NOT ANTICIPATED...A COUPLE OF STORMS MAY BECOME MARGINALLY
SEVERE CONTAINING WIND GUSTS TO 60 MPH. STRONGER STORMS WILL ALSO
CONTAIN HEAVY RAINFALL AND SMALL HAIL.
THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY AND AGAIN ON
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 11, 1:01 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
201 PM EDT SUN JUL 11 2010
MIZ055-111900-
SANILAC-
201 PM EDT SUN JUL 11 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF DECKERVILLE...MOVING NORTHEAST AT
20 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
DECKERVILLE BY 210 PM EDT...
MINDEN BY 220 PM EDT...
FORESTVILLE BY 245 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
AGD
Local storm report, Jul 11, 2:03 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
303 PM EDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST FREELAND 43.52N 84.12W
07/11/2010 M44.00 MPH SAGINAW MI ASOS
PEAK WIND AT MBS AIRPORT
&&
RKULIKSpecial weather statement, Jul 11, 2:12 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
312 PM EDT SUN JUL 11 2010
MIZ053-054-061-112015-
GENESEE-SAGINAW-TUSCOLA-
312 PM EDT SUN JUL 11 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF BIRCH RUN...MOVING EAST AT 20
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
BIRCH RUN BY 325 PM EDT...
FRANKENMUTH BY 335 PM EDT...
VASSAR BY 405 PM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Jul 11, 2:48 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 PM EDT SUN JUL 11 2010
MIZ063-070-112045-
MACOMB-ST. CLAIR-
348 PM EDT SUN JUL 11 2010
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW
BALTIMORE TO WARREN...MOVING NORTHEAST AT 15 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...AND HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCALLY HEAVY RAINFALL OF UP TO AN INCH PER HOUR COULD LEAD TO
PONDING OF WATER ON AREA ROADS.
LOCATIONS IMPACTED INCLUDE...
PEARL BEACH... CENTER LINE... WARREN...
FAIR HAVEN... ALGONAC... STERLING HEIGHTS...
FRASER... UTICA... MARINE CITY...
CLINTION TOWNSHIP... MOUNT CLEMENS...
CHESTERFIELD TOWNSHIP... ST. CLAIR...
NEW HAVEN... NEW BALTIMORE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jul 11, 2:52 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 PM EDT SUN JUL 11 2010
MIZ060-112045-
SHIAWASSEE-
352 PM EDT SUN JUL 11 2010
...SPECIAL WEATHER STATEMENT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRY...MOVING NORTHEAST AT 10 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...AND HEAVY
DOWNPOURS...ARE LIKELY WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
BANCROFT BY 420 PM EDT...
BYRON BY 435 PM EDT...
DURAND BY 440 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, Jul 11, 2:58 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT SUN JUL 11 2010
MIZ054-055-112100-
SANILAC-TUSCOLA-
358 PM EDT SUN JUL 11 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARO...MOVING NORTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
GAGETOWN BY 430 PM EDT...
CASS CITY BY 435 PM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Thunderstorm Wind, Macomb
- When
- July 11, 3:10 PM EST
- Where
- Macomb County, 1.47 mi NNW of Mt Clemens
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 42.600, -82.880
Several trees were reported blown down on porches, roads, and powerlines centered near Gratiot and North Avenue Roads.
Thunderstorm Wind, St. Clair
- When
- July 11, 3:30 PM EST
- Where
- St. Clair County, Pearl Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 42.630, -82.580
Multiple trees and powerlines reported down. One tree fell onto a house, while another tree landed on a truck.
Thunderstorm Wind, Washtenaw
- When
- July 11, 10:07 PM EST
- Where
- Washtenaw County, 1.23 mi SE of Geddes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.260, -83.650
Trees were reported blown down near Saint Joseph Mercy Hospital.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 11, 20101 death · 1 event
- Tornado and Flash Flooding in Arkansas, July 11 to 13, 2010$439,000 · EF0 · 45 events
- Flash Flooding and Hail in Missouri, July 11 to 12, 2010$49,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Illinois, July 11, 2010$107,000 · 1.75 in hail · 4 events
- Tornadoes and Hail in South Carolina, July 11, 2010$62,000 · EF0 · 10 events
- Damaging Winds in Texas, July 11, 2010$65,000 · 62 kt wind · 2 events
- Damaging Winds in Tennessee, July 11, 2010$60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Wind in Tennessee, July 11 to 13, 2010$45,000 · 52 kt wind · 7 events
- Hail in South Dakota, July 11, 2010$50,000 · 1.5 in hail · 3 events
- Flash Flooding in Arkansas, July 11 to 12, 2010$50,000 · 2 events
- Damaging Wind and Lightning Strikes in Illinois, July 11, 2010$43,000 · 55 kt wind · 3 events
- Flash Flood and Flood in Missouri, July 11, 2010$15,000 · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249711, 249713, 249712.